MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-018-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a photo selective vaporization of the prostate, the fiber broke in the surgeon's hand during use and burnt his finger, the surgeon was attended with first aid.The procedure was completed with another device without patient complications.
 
Additional Manufacturer Narrative
Mfr email: (b)(6).
 
Additional Manufacturer Narrative
Correction to field b5.Describe event or problem.Mfr email: (b)(6).
 
Event or Problem Description
It was reported that during a procedure, the fiber broke in the surgeon's hand during use and burnt his finger, the surgeon was attended with first aid.The procedure was completed with another device without patient complications.
 
Additional Manufacturer Narrative
With all the available information, boston scientific concludes that the reported fiber break event could not be confirmed, as the fiber was not returned for analysis.Without a returned device, product analysis could not be performed.The device was not returned for analysis; therefore, technical analysis could not be performed.A review of the device history record confirmed that the fiber met manufacturing specification prior to release.Based on the information available, a conclusion code cause not established was assigned to this investigation.Correction to field b5.Describe event or problem.Mfr email: (b)(4).
 
Event or Problem Description
It was reported that during a laser lithotripsy procedure to remove stone fragments, the fiber broke in the surgeon's hand during use and burnt his finger, the surgeon was attended with first aid.The procedure was completed with another device without patient complications.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17909619
Report Number2124215-2023-55800
Device Sequence Number6653289
Product Code GEX
UDI-Device Identifier17290109147038
UDI-Public17290109147038
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-018-01
Device Catalogue Number0644-018-01
Device Lot Number0099150722
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/11/2023
10/23/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date10/23/2023
10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown